Monotone Regrouping, Regression, and Simpson’s Paradox

Rinott, Yosef and Tam, Michael (2002) Monotone Regrouping, Regression, and Simpson’s Paradox. [Discussion Paper]. p. 6. Discussion Paper Series (No. 305).

[img]
Preview
PDF (Full text) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
140Kb

Official URL: http://ratio.huji.ac.il/node/1954

Related URLs:

Abstract/Index

We show in a general setup that if data Y are grouped by a covariate X in a certain way, then under a condition of monotone regression of Y on X, a Simpson’s type paradox is natural rather than surprising. This model was motivated by an observation on recent SAT data which are presented.


Item Type:Report / Paper (Discussion Paper)
Research documents and activity classification:Working Papers > Non-Refereed Working Papers / of national relevance only
Divisions:Department of Business and Management
Additional Information:The definitive version of the paper has been published in "The American Statistician", Vol. 57(2), Pages 139–141, May 2003.
MIUR Scientific Area:Area 13 - Economics and Statistics > SECS-P/05 Econometrics
Deposited By:Maria Teresa Nistico
Deposited On:20 Dec 2010 12:18
Last Modified:23 Apr 2013 16:38

Repository Staff Only: item control page